MAUDE Adverse Event Report: ETHICON INC. ETHILON SUTURE 30"(75CM) 3-0 BLK; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. ETHILON SUTURE 30"(75CM) 3-0 BLK; SUTURE, NONABSORBABLE, SYNTHETIC
Model Number 1673H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device lot mbj028, and no non-conformance's were identified.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2020 and suture was used.During the procedure, the suture broke very easily.There were no adverse patient consequences reported.No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 04/17/2020.Additional h3 investigation summary a paper lid and a used suture piece of product code 1673b, lot # mbj028 were returned for analysis.During the visual inspection of suture, the suture ends were noted with lineal cut that appears to be by use of a surgical instrument.A functional test was performed and the tensile strength force was above the minimum requirement.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of the sample, the assignable cause of the performance - breakage suture was an improper handling.In addition, the tested samples met the finished goods requirements.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 03/25/2020.

Brand Name
ETHILON SUTURE 30"(75CM) 3-0 BLK
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9756775
Report Number2210968-2020-01519
Device Sequence Number19621472
Product Code GAR
UDI-Device Identifier10705031001923
UDI-Public10705031001923
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model Number1673H
Device Catalogue Number1673H
Device Lot NumberMBJ028
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/25/2020
Initial Date Received by Manufacturer 01/30/2020
Supplement Date Received by Manufacturer03/25/2020
03/25/2020
Initial Report FDA Received Date02/26/2020
Supplement Report FDA Received Date03/25/2020
04/17/2020
Patient Sequence Number1